Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
178 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes severe abdominal bloating?

Answered by
Dr.
Dr. Ratnakar Kini

Gastroenterologist

Practicing since :1996

Answered : 1957 Questions

default
Posted on Thu, 15 Sep 2016 in Digestion and Bowels
Question: Hi Doctor,

Greetings of the day...
This is in regard with a problem which my father is facing since long.
Let me give you the background first.
My father is a 62 years male diabetic person. He had his CABG Surgery(Bypaas surgery for 3 vessels).

The problem he is facing is Gas in Stomach. The gas gets developed very frequently even though he eats simple vegetarian food and the gas doesn't gets released easliy.
He is facing this problem from very long. After his CABG surgery the doctor has given him PANTOCAR D capsule (1 daily in morning), since then the situation is better.

I want know:
1) Are there any side effects of taking capsules daily for prolonged years? Although he is taking them since his CABG Surgery(last 6 months).
2) Is there a way - excersise, tablets etc after which the gas problem can be redeuced or removed, or if developed the GAS can be released?

We recently visited his regular cardiologist and he suggested to remove the capsules as there is no need as per him now. But just after removing the capsule from his medicine he started facing this problem again, so we again started the capsules.

Kindly suggest as per my queries and concerns??

Best Regards
XXXX
doctor
Answered by Dr. Ratnakar Kini 3 hours later
Brief Answer:
? Gastroparesis/ ? Increased intestinal gas

Detailed Answer:
Hi,
Thanks for posting your question.
I am Dr.R.K and I am pleased to assist you.

I presume your father is having abdominal bloating.
This could be due to gastroparesis or increased intestinal gas.

Diabetes is a common cause of gastroparesis. Since your father is a diabetic, his symptoms are more likely to be due to gastroparesis. Gastric emptying scan may be done to confirm it.

If the symptoms are due to gastroparesis he will get benefited by taking T. Ganaton OD 15 minutes before breakfast.

Increased intestinal gas is another possible cause. Digestive enzymes will provide relief if his symptoms are due to increased intestinal gas.

Regards,
Dr.R.K.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

Recent questions on  Ganaton

doctor1 MD

Good afternoon , I am XXXXXXX male 50 years of age I amsuffering from chronic gastric problem I am taking pentocid dsr daily empty stomach and a...

doctor1 MD

As I mention below I m having Esophageal Ulcers so my Doctor prescribe some medicine for ulcer and liver . Medline Name - rablet it, rablet 20 and...

doctor1 MD

Hi Doctor, I am 35 Year Old Male. I am suffering from fullness in Stomach . It feels that there is accute stretching in the Gall Bladder part of my...

doctor1 MD

I am suffering from stomach problem. Whenever my stomach is empty I start getting belching with slight burning sensation in the oesophagus. I am...